Tamoxifen causes thick endometrium stripe?


Question from Mary:  I have been told from a recent pelvic ultrasound that I have a thick endometrium stripe. I was told that this is normal in premenopausal women but I was asked to do a follow-up ultrasound in 6 weeks. Would it be normal for the stripe to be caused by menopause or possibly tamoxifen, which I've been on for 3 months?
Answers - Charles Loprinzi Tamoxifen commonly causes a thickened uterine lining that can be observed by ultrasound. In the recent past, this test has been evaluated as something that might be helpful for picking up early uterine (endometrial) cancer. Nonetheless, the vast majority opinion is that ultrasound is not helpful in asymptomatic women (women who don't have any symptoms of uterine cancer) and that it only shows the thickened stripes, and nothing more necessarily should be done. Therefore, I would not recommend initial or repeat ultrasound of a uterus in an asymptomatic woman receiving tamoxifen.

On Wednesday, March 20, 2002, our Ask-the-Expert Online Conference was called Managing Menopausal SymptomsCharles Loprinzi, M.D., Debra Barton, Ph.D., and Jennifer Griggs, M.D., M.P.H. answered your questions about hot flashes, vaginal dryness, loss of libido, and other symptoms associated with menopause.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
C1a
C1b
Evergreen-donate
Back to Top